Alert archive / Puerto Rico / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS JSJ
NWS JSJ issued this flash flood watch at May 2, 2008, 3:29 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 3:29 PM CDT (20:29 UTC)
- Expired
- May 3, 2008, 6:40 PM CDT
- In force
- 27 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 022029 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 429 PM AST FRI MAY 2 2008 PRZ001>011-030830- /O.NEW.TJSJ.FF.A.0002.080502T2029Z-080503T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 429 PM AST FRI MAY 2 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...CENTRAL INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST AND WESTERN INTERIOR. * THROUGH 400 PM AST SATURDAY AFTERNOON * THE COMBINATION OF A MID TO UPPER LEVEL DISTURBANCE...AN APPROACHING WEAK SURFACE LOW...ABUNDANT LOW LEVEL MOISTURE AND LOCAL ISLAND EFFECTS...WILL CONTINUE TO RESULT IN THE DEVELOPMENT OF SHOWERS AND SCATTERED THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO THROUGH TONIGHT AND SATURDAY. GROUNDS ACROSS THE WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS REMAIN AT ABOVE NORMAL LEVELS. * ADDITIONAL RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH SATURDAY AFTERNOON AND THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH AND RIVER FLOODING. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
5 follow-up statements
000 WGCA62 TJSJ 030712 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 312 AM AST SAT MAY 3 2008 PRZ001>011-031915- /O.CON.TJSJ.FF.A.0002.000000T0000Z-080503T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 312 AM AST SAT MAY 3 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...CENTRAL INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY... NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST AND WESTERN INTERIOR. * THROUGH 400 PM THIS AFTERNOON * THE RAPID APPROACH OF ANOTHER MID TO UPPER LEVEL SHORT WAVE TROUGH DIGGING SOUTHEAST TOWARDS THE REGION...AND THE PROXIMITY OF A SURFACE TROUGH SINKING SOUTH ACROSS THE DOMINICAN REPUBLIC AND THE MONA PASSAGE...COMBINED WITH ABUNDANT LOW LEVEL TROPICAL MOISTURE AND DIURNAL AND LOCAL ISLAND EFFECTS...WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO AT LEAST THROUGH THIS AFTERNOON. IN ADDITION...GROUNDS ACROSS THE WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS REMAIN AT ABOVE NORMAL LEVELS ESPECIALLY ALONG THE NORTHERN AND EAST SECTION OF THE ISLAND. * ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH THIS AFTERNOON AS SHOWERS ACTIVITY MAY RAPIDLY BE ENHANCED WITH THE DAYTIME HEATING. THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH AND RIVER FLOODING. ALSO...ROCK/MUDSLIDES (DEBRIS FLOW) ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. ADDITIONAL HEAVY RAIN MAY CONTINUE TO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ RAM/JFR/RV
000 WGCA62 TJSJ 031221 CCA FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 312 AM AST SAT MAY 3 2008 PRZ001>011-031915- /O.CON.TJSJ.FF.A.0002.000000T0000Z-080503T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS.. AGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO... VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO... QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS... HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 312 AM AST SAT MAY 3 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...CENTRAL INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY... NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST AND WESTERN INTERIOR. * THROUGH 400 PM THIS AFTERNOON * THE RAPID APPROACH OF ANOTHER MID TO UPPER LEVEL SHORT WAVE TROUGH DIGGING SOUTHEAST TOWARDS THE REGION...AND THE PROXIMITY OF A SURFACE TROUGH SINKING SOUTH ACROSS THE DOMINICAN REPUBLIC AND THE MONA PASSAGE...COMBINED WITH ABUNDANT LOW LEVEL TROPICAL MOISTURE AND DIURNAL AND LOCAL ISLAND EFFECTS...WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO AT LEAST THROUGH THIS AFTERNOON. IN ADDITION...GROUNDS ACROSS THE WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS REMAIN AT ABOVE NORMAL LEVELS ESPECIALLY ALONG THE NORTHERN AND EAST SECTION OF THE ISLAND. * ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH THIS AFTERNOON AS SHOWERS ACTIVITY MAY RAPIDLY BE ENHANCED WITH THE DAYTIME HEATING. THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH AND RIVER FLOODING. ALSO...ROCK/MUDSLIDES (DEBRIS FLOW) ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. ADDITIONAL HEAVY RAIN MAY CONTINUE TO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ RAM/JFR/RV
000 WGCA62 TJSJ 031319 CCB FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 312 AM AST SAT MAY 3 2008 PRZ001>011-031915- /O.CON.TJSJ.FF.A.0002.000000T0000Z-080503T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS.. AGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO... VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...QUEBRADIL LAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...HORMIGUEROS... MOCA...AGUADA...CABO ROJO...LAJAS ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...CENTRAL INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY... NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST AND WESTERN INTERIOR. * THROUGH 400 PM THIS AFTERNOON * THE RAPID APPROACH OF ANOTHER MID TO UPPER LEVEL SHORT WAVE TROUGH DIGGING SOUTHEAST TOWARDS THE REGION...AND THE PROXIMITY OF A SURFACE TROUGH SINKING SOUTH ACROSS THE DOMINICAN REPUBLIC AND THE MONA PASSAGE...COMBINED WITH ABUNDANT LOW LEVEL TROPICAL MOISTURE AND DIURNAL AND LOCAL ISLAND EFFECTS...WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO AT LEAST THROUGH THIS AFTERNOON. IN ADDITION...GROUNDS ACROSS THE WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS REMAIN AT ABOVE NORMAL LEVELS ESPECIALLY ALONG THE NORTHERN AND EAST SECTION OF THE ISLAND. * ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH THIS AFTERNOON AS SHOWERS ACTIVITY MAY RAPIDLY BE ENHANCED WITH THE DAYTIME HEATING. THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH AND RIVER FLOODING. ALSO...ROCK/MUDSLIDES (DEBRIS FLOW) ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. ADDITIONAL HEAVY RAIN MAY CONTINUE TO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ RAM/JFR/RV
000 WGCA62 TJSJ 031437 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1037 AM AST SAT MAY 3 2008 PRZ001>011-040245- /O.EXT.TJSJ.FF.A.0002.000000T0000Z-080504T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 1037 AM AST SAT MAY 3 2008 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * ALL OF PUERTO RICO * THROUGH 11 PM THIS EVENING * THE RAPID APPROACH OF ANOTHER MID TO UPPER LEVEL SHORT WAVE TROUGH DIGGING SOUTHEAST TOWARDS THE REGION...AND THE PROXIMITY OF A SURFACE TROUGH SINKING SOUTH ACROSS THE DOMINICAN REPUBLIC AND THE MONA PASSAGE...COMBINED WITH ABUNDANT LOW LEVEL TROPICAL MOISTURE AND DIURNAL AND LOCAL ISLAND EFFECTS...WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO AT LEAST THROUGH THIS AFTERNOON. IN ADDITION...GROUNDS ACROSS THE WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS REMAIN AT ABOVE NORMAL LEVELS ESPECIALLY ALONG THE NORTHERN AND EAST SECTION OF THE ISLAND. * ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLY OVER 5 INCHES ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH THIS AFTERNOON AS SHOWERS ACTIVITY MAY RAPIDLY BE ENHANCED WITH THE DAYTIME HEATING. THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH AND RIVER FLOODING. ALSO...ROCK AND MUDSLIDES (DEBRIS FLOW) ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. ADDITIONAL HEAVY RAIN MAY CONTINUE TO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WGCA62 TJSJ 032340 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 740 PM AST SAT MAY 3 2008 PRZ001>011-040045- /O.CAN.TJSJ.FF.A.0002.000000T0000Z-080504T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 740 PM AST SAT MAY 3 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE ISLAND OF PUERTO RICO HAS BEEN CANCELLED. WHILE RECENT RAINS ON FRIDAY RESULTED IN EXCEPTIONALLY MOIST SOILS AND RIVERS THAT CONTINUE TO RUN HIGH...THE LACK OF RAINFALL ACROSS THE ISLAND TODAY DUE TO LIMITED HEATING WARRANTS A CANCELLATION OF THE FLASH FLOOD WATCH THAT WAS HOISTED EARLIER TODAY FOR POTENTIAL FLOODING. THE NATIONAL WEATHER SERVICE STRESSES THAT ADDITIONAL RAINFALL WILL BE POSSIBLE TOMORROW THROUGH THE EARLY PART OF NEXT WEEK...INCREASING THE CHANCES FOR ADDITIONAL FLASH FLOODING. THE SYSTEM RESPONSIBLE FOR THE HEAVY RAINFALL ON FRIDAY HAS NOT RETREATED THE AREA AND CAN TRIGGER ADDITIONAL HEAVY RAINFALL. THEREFORE...RESIDENTS AND VISITORS MUST REMAIN AWARE THAT THE POTENTIAL REMAINS FOR ADDITIONAL FLASH FLOODING WITHIN THE NEXT FEW DAYS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at May 2, 1:17 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 2, 1:17 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 217 PM AST FRI MAY 2 2008 .UPDATE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE MAJORITY OF CENTRAL PUERTO RICO AND THE MAYAGUEZ AREA THIS AFTERNOON. SEVERAL FLOOD STATEMENTS HAVE BEEN ISSUED THIS AFTERNOON...WHILE SOME OTHER ONES ARE POSSIBLE LATER TODAY. STAY TUNED FOR ADDITIONAL INFORMATION ASSOCIATED TO THESE WEATHER CONDITIONS. AVIATION...MVFR CONDITIONS MAY BE POSSIBLE ACROSS TJSJ AND TJBQ FROM 19-23Z. VFR CONDITIONS TO PREVAIL AFTER THAT TIME...HOWEVER...BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE OVER TJSJ AND TJBQ LATE THIS EVENING AND DURING THE OVERNIGHT HOURS. FOR THE REST OF THE LOCAL TAF SITES...VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH THIS EVENING. && .PREV DISCUSSION... /ISSUED 550 AM AST FRI MAY 2 2008/ DISCUSSION...VARIABLY CLOUDY SKIES PREVAILED OVERNIGHT ACROSS THE FA. THE DOPPLER WEATHER RADAR DETECTED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE CARIBBEAN WATERS AND ACROSS THE OFFSHORE ATLANTIC WATERS NORTHWEST OF PUERTO RICO OVERNIGHT AND EARLY IN THE MORNING. FEW SHOWERS WERE ALSO DETECTED ACROSS THE EASTERN SECTIONS OF PUERTO RICO. THE REMNANTS OF A FRONTAL TROUGH EXTENDING FROM HISPANIOLA...EAST NORTHEAST ACROSS THE ATLANTIC THIS MORNING...WILL MOVE NEAR OR ACROSS THE FA DURING THE WEEKEND AND WILL PROVIDE ABUNDANT LOW LEVEL MOISTURE ACROSS THE LOCAL ISLANDS. AN ASSOCIATED SURFACE LOW NORTH OF DOMINICAN REPUBLIC THIS MORNING...IS PRODUCING SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS THE ATLANTIC WATERS NORTHWEST OF THE FA EARLY THIS MORNING. WITH MORE FAVORABLE UPPER LEVEL CONDITIONS AND A WEAK STEERING FLOW EXPECTED ACROSS THE REGION FOR THIS WEEKEND...THE STORMS THAT FORM WILL MOVE VERY SLOWLY PRODUCING HEAVY RAINFALL IN SEVERAL LOCATIONS. THE SOILS ACROSS MUCH OF THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO ARE ALREADY SATURATED OR NEAR SATURATION AND THE ADDITIONAL RAINFALL EXPECTED WILL PROMOTE FLASH FLOODING AND MUDSLIDES ACROSS THE INTERIOR SECTIONS OF PUERTO RICO THIS AFTERNOON AND OVER THE WEEKEND. STAY TUNED FOR POSSIBLES WATCHES OR WARNINGS. AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES DURING THE MORNING HOURS. HOWEVER...EXCEPT BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN TOP OBSCURATIONS 16Z-22Z ACROSS PARTS OF THE SAN JUAN METRO AREA... THE INTERIOR AND WEST SECTIONS OF PUERTO RICO.AS A RESULT LOCAL TAF SITES TJSJ...TJBQ...AND TJPS MAY BE BRIEFLY AFFECTED AS THESE SHOWERS AND STORMS DRIFT TOWARDS THE COASTAL AREAS THEN OFFSHORE. MARINE...GENERALLY EXPECT WINDS OF 14 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH SATURDAY. NEW NORTH SWELLS WILL BEGIN TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES SATURDAY AND WILL CONTINUE THROUGH AT LEAST SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 73 84 73 / 40 40 40 40 STT 81 73 80 73 / 30 20 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 06/17
Hazardous weather outlook, May 2, 5:18 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 618 AM AST FRI MAY 2 2008 AMZ710>750-PRZ001>013-031030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 618 AM AST FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SUFFICIENT LOW LEVEL MOISTURE AVAILABLE TO COMBINE WITH A PASSING UPPER LEVEL TROUGH...LOCAL EFFECTS AND DAYTIME HEATING TO ENHANCE AFTERNOON SHOWER DEVELOPMENT AND ISOLATED THUNDERSTORMS ACROSS THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AT TIMES...AND MAY TO LEAD URBAN AND SMALL STREAM FLOODING. RECENT RAINS FROM PREVIOUS DAYS HAVE LEFT WET AND LOOSE SOIL ACROSS MUCH OF THE ISLAND. THEREFORE... THE POTENTIAL FOR ROCK/MUDSLIDES REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PREVAILING EASTERLY TRADE WINDS WILL CONTINUE TO BRING PATCHES OF LOW LEVEL MOISTURE ACROSS THE REGION THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. LOCAL EFFECTS AND DAYTIME HEATING WILL BE MORE THAN SUFFICIENT TO AID IN PRODUCING AFTERNOON AND EVENING SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS ACROSS THE INTERIOR AND WEST SECTIONS OF THE ISLAND. THE SHOWER ACTIVITY MAY LEAD TO MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS...AS WELL AS SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-031030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 618 AM AST FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:49 AM CDT | Marine Weather Statement | JSJ | 3 hr | |
| May 2, 2:58 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 2, 5:24 PM CDT | Flash Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.